Alert archive / Tennessee / Wind Advisories in 2010
Wind Advisory 7, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Feb 9, 2010, 10:26 AM EST for 7 counties in Tennessee. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2010, 10:26 AM EST (15:26 UTC)
- Expired
- Feb 9, 2010, 4:02 PM EST
- In force
- 6 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 53 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 3.4 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 402 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
373 WWUS74 KMRX 091526 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1026 AM EST TUE FEB 9 2010 ...VERY STRONG AND GUSTY WINDS TO DEVELOP TODAY AND AGAIN LATE THIS EVENING AND LAST INTO EARLY THURSDAY MORNING... .VERY STRONG AND GUSTY SOUTH WINDS WILL DEVELOP TODAY AND BECOME WEST TO NORTHWEST WINDS THIS EVENING...BEHIND PASSAGE OF A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT. THE PRESSURE GRADIENT WILL REMAIN TIGHT ACROSS THE SOUTHERN APPALACHIANS INTO EARLY THURSDAY MORNING...KEEPING THE THREAT OF DAMAGING WINDS FOR THE NORTHERN AND SMOKY MOUNTAINS OF EAST TENNESSEE. WIND SPEEDS OF 20 TO 40 MPH WITH GUSTS UP TO 60 MPH MAY OCCUR IN THESE AREAS...AND A HIGH WIND WATCH HAS BEEN ISSUED. SLIGHTLY LOWER WIND SPEEDS AND GUSTS WILL ALSO AFFECT NEARBY AREAS OF SOUTHWESTERN VIRGINIA. STAY TUNED FOR LATER STATEMENTS. TNZ018-041-043-045-047-072-074-092330- /O.NEW.KMRX.WI.Y.0007.100209T1526Z-100209T2100Z/ /O.CON.KMRX.HW.A.0003.100210T0300Z-100211T1100Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN... ROAN MOUNTAIN...CADES COVE...GATLINBURG 1026 AM EST TUE FEB 9 2010 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE WEDNESDAY NIGHT. * TIMING: WINDS WILL INCREASE TODAY AND AGAIN INCREASE LATE THIS EVENING AND REMAIN VERY STRONG WITH DAMAGING GUSTS POSSIBLE THROUGH EARLY THURSDAY MORNING. * WINDS: SOUTH WINDS AT 20 TO 30 WITH HIGHER GUSTS TODAY WILL BE WEST TO NORTHWEST WINDS OF 25 TO 40 MPH ARE EXPECTED TONIGHT... WITH GUSTS POSSIBLY UP TO 60 MPH AT TIMES. * IMPACTS: WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE AND POWER OUTAGES. LOOSE OUTDOOR OBJECTS MAY NEED TO BE SECURED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$ VAZ001-002-005-006-008-092330- /O.CON.KMRX.WI.Y.0006.100210T0300Z-100211T1100Z/ LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...JONESVILLE...WISE...NORTON... GATE CITY...LEBANON...ABINGDON 1026 AM EST TUE FEB 9 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EST THURSDAY. * TIMING: SOUTH WINDS AT 20 TO 30 MPH WITH HIGHER GUSTS WILL BECOME WESTERLY WINDS WILL INCREASE LATE THIS EVENING AND REMAIN STRONG AND GUSTY THROUGH EARLY THURSDAY MORNING. * WINDS: SOUTH WINDS AT 20 TO 30 MPH WILL SWITCH TO THE WEST TO NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 MPH CAN BE EXPECTED TONIGHT. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$
1 follow-up statement
629 WWUS74 KMRX 092102 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 402 PM EST TUE FEB 9 2010 ...VERY STRONG AND GUSTY WINDS TO DEVELOP TONIGHT... .VERY STRONG AND GUSTY SOUTH WINDS WILL DEVELOP TONIGHT AND BECOME NORTHWEST WINDS...BEHIND PASSAGE OF A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT. THE PRESSURE GRADIENT WILL REMAIN TIGHT ACROSS THE SOUTHERN APPALACHIANS REGION INTO EARLY THURSDAY MORNING...KEEPING THE THREAT OF DAMAGING WINDS. WIND SPEEDS OF 20 TO 40 MPH WITH GUSTS UP TO 60 MPH WILL OCCUR IN THESE AREAS. TNZ018-041-043-045-047-072-074-100515- /O.CAN.KMRX.WI.Y.0007.000000T0000Z-100209T2100Z/ /O.UPG.KMRX.HW.A.0003.100210T0300Z-100211T1100Z/ /O.EXB.KMRX.WI.Y.0006.100210T0500Z-100211T0900Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN... ROAN MOUNTAIN...CADES COVE...GATLINBURG 402 PM EST TUE FEB 9 2010 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM EST THURSDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM EST THURSDAY. THE WIND ADVISORY HAS BEEN CANCELLED. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WINDS WILL INCREASE TONIGHT WITH DAMAGING GUSTS POSSIBLE THROUGH WEDNESDAY NIGHT. * WINDS: WEST TO NORTHWEST WINDS OF 25 TO 40 MPH ARE EXPECTED TONIGHT... WITH GUSTS POSSIBLY UP TO 60 MPH AT TIMES. * IMPACTS: WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE AND POWER OUTAGES. LOOSE OUTDOOR OBJECTS MAY NEED TO BE SECURED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. && $$ NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>087- 098>102-100515- /O.EXB.KMRX.WI.Y.0006.100210T0500Z-100210T2100Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE- NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX- JEFFERSON-NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS- MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY- WEST POLK-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE... MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY... ELIZABETHTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE... SEVIERVILLE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS... MADISONVILLE...COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND... BENTON...DUCKTOWN 402 PM EST TUE FEB 9 2010 /302 PM CST TUE FEB 9 2010/ ...WIND ADVISORY IN EFFECT FROM MIDNIGHT EST /11 PM CST/ TONIGHT TO 4 PM EST /3 PM CST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT EST /11 PM CST/ TONIGHT TO 4 PM EST /3 PM CST/ WEDNESDAY. * TIMING: SOUTHWEST WINDS AT 20 TO 30 MPH WITH HIGHER GUSTS WILL BECOME WESTERLY WINDS WILL INCREASE LATE THIS EVENING AND REMAIN STRONG AND GUSTY THROUGH WEDNESDAY NIGHT. * WINDS: WEST TO NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 MPH CAN BE EXPECTED TONIGHT AND WEDNESDAY. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$ VAZ001-002-005-006-008-100515- /O.EXT.KMRX.WI.Y.0006.100210T0500Z-100211T0900Z/ LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...JONESVILLE...WISE...NORTON... GATE CITY...LEBANON...ABINGDON 402 PM EST TUE FEB 9 2010 ...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM EST THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM EST THURSDAY. * TIMING: SOUTHWEST WINDS AT 20 TO 30 MPH WITH HIGHER GUSTS WILL BECOME WESTERLY WINDS WILL INCREASE LATE THIS EVENING AND REMAIN STRONG AND GUSTY THROUGH EARLY THURSDAY MORNING. * WINDS: SOUTHWEST WINDS AT 20 TO 30 MPH WILL SWITCH TO THE WEST TO NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 MPH CAN BE EXPECTED TONIGHT AND WEDNESDAY. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Feb 9, 9:45 AM EST, 41 minutes earlier.
Area forecast discussion, Feb 9, 9:45 AM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
945 AM EST TUE FEB 9 2010
.DISCUSSION...GETTING STRONG WINDS ACROSS THE HIGHER ELEVATIONS AS A
LOW LEVEL JET PASSES. WILL ISSUE A WIND ADVISORY FOR THE MOUNTAINS
FOR TODAY. STILL SNOWING IN THE HIGHER ELEVATIONS SO WILL LET THE
WINTER WEATHER ADVISORY GO TO ITS EXPIRATION TIME. REST OF THE
FORECAST ON TRACK...NO OTHER CHANGES PLANNED.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 45 27 40 24 44 / 100 20 20 0 10
KNOXVILLE MCGHEE TYSON AIRPORT, TN 44 28 34 21 41 / 100 30 50 10 10
OAK RIDGE, TN 43 26 34 20 41 / 100 30 40 10 10
TRI CITIES AIRPORT, TN 43 23 28 19 35 / 100 60 60 20 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 4 PM EST
WEDNESDAY FOR THE FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...
CAMPBELL...CLAIBORNE...COCKE SMOKY MOUNTAINS...HANCOCK...
HAWKINS...JOHNSON...MORGAN...NORTHWEST CARTER...NORTHWEST
GREENE...SCOTT TN...SEVIER SMOKY MOUNTAINS...SOUTHEAST
CARTER...SOUTHEAST GREENE...SULLIVAN...UNICOI...WASHINGTON
TN.
WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR THE
FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY
MOUNTAINS...JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST
CARTER...SOUTHEAST GREENE...UNICOI.
WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR THE FOLLOWING
ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...
SOUTHEAST GREENE...UNICOI.
HIGH WIND WATCH FROM THIS EVENING THROUGH LATE WEDNESDAY NIGHT
FOR THE FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE
SMOKY MOUNTAINS...JOHNSON...SEVIER SMOKY MOUNTAINS...
SOUTHEAST CARTER...SOUTHEAST GREENE...UNICOI.
VA...WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 4 PM EST
WEDNESDAY FOR THE FOLLOWING ZONES: LEE...RUSSELL...SCOTT...
WASHINGTON...WISE.
WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR THE
FOLLOWING ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
WIND ADVISORY FROM 10 PM THIS EVENING TO 6 AM EST THURSDAY FOR
THE FOLLOWING ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...
WISE.
&&Hazardous weather outlook, Feb 9, 4:49 AM EST, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 449 AM EST TUE FEB 9 2010 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-101000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 449 AM EST TUE FEB 9 2010 /349 AM CST TUE FEB 9 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A WINTRY MIX WILL FALL ACROSS PARTS OF THE REGION TODAY...BUT FALL AS MOSTLY RAIN IN LOWER ELEVATIONS. SNOW SHOWERS AND WINDY CONDITIONS WILL DEVELOP LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDY CONDITIONS AND ACCUMULATING SNOW SHOWERS WILL LINGER INTO EARLY THURSDAY MORNING. FOR MORE DETAILS ON HAZARDOUS WEATHER TODAY THROUGH EARLY THURSDAY ...PLEASE SEE OUR LATEST WINTER WEATHER ADVISORY PRODUCT (MEMWSWMRX)...AND OUR LATEST HIGH WIND WATCH AND WIND ADVISORY PRODUCT (MEMNPWMRX). .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SNOW OR ICE ACCUMULATION REPORTS WILL BE VERY HELPFUL TODAY THROUGH THURSDAY. TG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 4:08 AM EST | Winter Weather Advisory | MRX | Blount, Campbell, Carter, Claiborne, Cocke, Greene and 11 more | 39 hr |
| Feb 9, 4:25 AM EST | High Wind Watch | MRX | Blount, Carter, Cocke, Greene, Johnson, Sevier and 1 more | 12 hr |
| Feb 9, 4:25 AM EST | Wind Advisory | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more | 47 hr |
| Feb 9, 3:48 PM EST | Winter Storm Warning | MRX | Blount, Carter, Cocke, Greene, Johnson, Sevier and 1 more | 35 hr |
Nearby
Wind Advisories in Tennessee, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.